Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 8, NWS Cheyenne, WY

February 6, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 6, 2011, 9:12 AM MST for 4 counties in Wyoming. It took effect at Feb 7, 2011, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2011, 9:12 AM MST (16:12 UTC)
In effect from
Feb 7, 2011, 12:00 AM MST
Expired
Feb 6, 2011, 12:29 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS75 KCYS 061612
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
912 AM MST SUN FEB 6 2011

...POSSIBLE HIGH WIND EVENT LATE TONIGHT INTO MONDAY AFTERNOON...

.IN ADVANCE OF THE NEXT WEATHER DISTURBANCE...A STRONG SURFACE AND
LOW LEVEL PRESSURE GRADIENT WILL DEVELOP.  STRONG WINDS MAY DEVELOP
LATE TONIGHT THROUGH MID AFTERNOON MONDAY IN RESPONSE TO THE 
STRENGTHENING PRESSURE GRADIENT.

NEZ002-003-019>021-054-055-095-096-070100-
/O.CON.KCYS.WI.Y.0003.000000T0000Z-110207T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
912 AM MST SUN FEB 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...UNTIL 6 PM THIS EVENING.

* WINDS...WINDS WILL BE OUT OF THE NORTHWEST TO NORTH AT 25 TO 
  35 MPH WITH GUSTS UP TO 45 MPH. 

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE AWARE OF THE VERY 
  WINDY CONDITIONS AND SUDDEN WIND GUSTS. THOSE IN LIGHTWEIGHT 
  OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-116-117-070130-
/O.NEW.KCYS.HW.A.0008.110207T0700Z-110207T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
912 AM MST SUN FEB 6 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

* TIMING...MIDNIGHT TONIGHT THROUGH 300 PM MST MONDAY.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WEST WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PEOPLE
  DRIVING HIGH PROFILE VEHICLES MAY NEED TO POSTPONE TRAVEL UNTIL
  WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
1 follow-up statement
495 
WWUS75 KCYS 061929
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1229 PM MST SUN FEB 6 2011

...HIGH WIND EVENT LIKELY LATE TONIGHT INTO MONDAY AFTERNOON...

.IN ADVANCE OF THE NEXT WEATHER DISTURBANCE...A STRONG SURFACE
AND LOW LEVEL PRESSURE GRADIENT WILL DEVELOP. STRONG WINDS WILL
LIKELY DEVELOP LATE TONIGHT THROUGH MID AFTERNOON MONDAY IN
RESPONSE TO THE STRENGTHENING PRESSURE GRADIENT.

WYZ106-110-116-117-070600-
/O.UPG.KCYS.HW.A.0008.110207T0700Z-110207T2200Z/
/O.NEW.KCYS.HW.W.0015.110207T0700Z-110207T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1229 PM MST SUN FEB 6 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...MIDNIGHT TONIGHT THROUGH 300 PM MST MONDAY.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PEOPLE DRIVING HIGH
  PROFILE VEHICLES MAY NEED TO POSTPONE TRAVEL UNTIL WINDS
  SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-070100-
/O.CON.KCYS.WI.Y.0003.000000T0000Z-110207T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1229 PM MST SUN FEB 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...UNTIL 6 PM THIS EVENING.

* WINDS...WINDS WILL BE OUT OF THE NORTHWEST TO NORTH AT 25 TO 
  35 MPH WITH GUSTS UP TO 45 MPH. 

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE AWARE OF THE VERY 
  WINDY CONDITIONS AND SUDDEN WIND GUSTS. THOSE IN LIGHTWEIGHT 
  OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 6, 5:01 AM MST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 6, 5:01 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
501 AM MST SUN FEB 6 2011

.UPDATE...
ISSUED WIND ADVISORY FOR THE NEB PANHANDLE. WINDS ARE MEETING
CRITERIA IN SOME AREAS AND BELIEVE THIS WILL CONTINUE FOR MUCH OF
THE DAY WITH STRONG PRESSURE GRADIENT OVER THE AREA. THE GRADIENT
WILL RELAX TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 345 AM MST SUN FEB 6 2011/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT
UNSETTLED WEATHER WILL PERSIST THROUGH THE SHORT TERM PERIOD. AN
INITIAL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA
TODAY IN NW FLOW ALOFT BETWEEN AN UPPER TROUGH CENTERED TO THE
EAST AND AN UPPER RIDGE ALONG THE WEST COAST. THE ASSOCIATED COLD
FRONT MOVED ACROSS MUCH OF THE AREA OVERNIGHT. LIGHT SNOW WILL
OCCUR TODAY IN THE FOOTHILLS OF THE LARAMIE RANGE AND WESTWARD
ACROSS THE REST OF THE CWA. SOME SNOW WILL ALSO FALL ACROSS THE
NORTHERN NEBRASKA PANHANDLE TODAY. WINDY CONDITIONS WILL OCCUR IN
THE MOUNTAINS WHICH WILL PRODUCE AREAS OF BLOWING SNOW. SNOW
ACCUMULATIONS BY THIS EVENING WILL BE FROM 4 TO 7 INCHES IN THE
MOUNTAINS...WITH 1 TO 3 INCHES AT THE LOWER ELEVATIONS TO THE WEST
OF THE LARAMIE RANGE. AREAS EAST OF THE LARAMIE RANGE WILL SEE A
TRACE TO UP TO AN INCH OF NEW SNOW. DOWNGRADED THE WINTER STORM
WARNING FOR TODAY AND TONIGHT TO A WINTER WEATHER ADVISORY AS SNOW
AMOUNTS ARE NOT EXPECTED TO BE AS MUCH AS PREVIOUSLY THOUGHT.
ALSO...A BREAK IN THE ACTION WILL OCCUR FROM TONIGHT INTO MONDAY
MORNING. A STRONG UPPER TROUGH ALONG WITH A STRONG COLD FRONT WILL
MOVE ACROSS THE AREA MONDAY AFTERNOON AND NIGHT AND THIS WILL
RESULT IN HEAVIER SNOW AND MUCH COLDER TEMPERATURES OVER THE AREA.
SNOW AMOUNTS WILL BE FROM 9 TO 14 INCHES IN THE SOUTHERN MOUNTAINS
AND NORTHERN LARAMIE RANGE BETWEEN MONDAY AFTERNOON AND TUESDAY
MORNING...THEREFORE LEFT THIS PART OF THE WINTER STORM WARNING
AS IS. SNOW AMOUNTS OVER THE LOWER ELEVATIONS TO THE WEST OF THE
LARAMIE RANGE WILL BE FROM 3 TO 5 INCHES BY TUESDAY MORNING...AND
SNOW ACCUMULATIONS EAST OF THE LARAMIE RANGE WILL BE FROM 2 TO 4
INCHES BETWEEN MONDAY AFTERNOON AND TUESDAY MORNING. WINDS WILL BE
STRONG ACROSS THE AREA ON MONDAY...ESPECIALLY IN THE MOUNTAINS...
BUT WILL DECREASE CONSIDERABLY MONDAY NIGHT. MAY NEED TO ISSUE A
WINTER WEATHER ADVISORY FOR AREAS TO THE WEST OF THE LARAMIE RANGE
FOR MONDAY NIGHT. COLD TEMPERATURES WILL OCCUR TODAY BEHIND LAST
NIGHTS COLD FRONTAL PASSAGE BUT TEMPERATURES WILL REBOUND MONDAY
AS SURFACE LOW MOVES FROM MT ACROSS WY AND INTO CO AND PULLS
WARMER AIR INTO THE AREA. MUCH COLDER TEMPERATURES WILL OCCUR
TUESDAY ON THE BACKSIDE OF THE SURFACE LOW. TEMPERATURES WILL BE
AROUND 10 DEGREES BELOW NORMAL TODAY...AROUND NORMAL MONDAY...
AND 20 TO 30 DEGREES BELOW NORMAL ON TUESDAY.

LONG TERM...WEDNESDAY THROUGH SUNDAY
00Z MODELS AND THEIR ENSEMBLES ARE FAIRLY CONSISTENT DEPICTING THE
MID/UPPER LEVEL PATTERN. THE EASTERN PACIFIC RIDGE GRADUALLY BREAKS
DOWN AND MOVES INTO THE WESTERN CONUS AS A POTENT TROUGH SWINGS
EAST FROM THE GULF OF ALASKA TOWARD THE PACIFIC COAST BY THE
WEEKEND. THIS PATTERN CHANGE WILL DISPLACE THE MEAN TROUGH OVER
THE CENTRAL CONUS TO THE EAST...ALLOWING INCREASING LOW/MID LEVEL
HEIGHTS AND MODERATING TEMPERATURES ALONG WITH DRY CONDITIONS.
WEDNESDAY WILL CONTINUE TO BE COLDER THAN NORMAL WITH 700 MB
TEMPERATURES OF -15 TO -20C. HIGHS WILL BE IN THE SINGLE DIGITS
AND TEENS. THURSDAY BEGINS THE MODEST WARM-UP AS 700 MB TEMPERATURES
RISE TO -8 TO -12C. HIGHS WILL BE IN THE TEENS WEST TO THE 20S/LOWER
30S EAST. HIGHS FRIDAY WILL BE 10 DEGREES WARMER THAN THURSDAY...
AIDED BY INCREASING DOWNSLOPE WESTERLY LOW LEVEL FLOW. SATURDAY
AND SUNDAY WILL BE THE WARMEST DAYS OF THE EXTENDED FORECAST
PERIOD AS 700 MB TEMPERATURES RANGE FROM 1 TO -3C...RESULTING IN
HIGHS IN THE 20S AND 30S WEST TO 40S EAST. WINDS WILL BE STRONGEST
THIS WEEKEND OVER SOUTHEAST WYOMING AS THE 500-700 MB GRADIENT
FLOW TIGHTENS FURTHER.

AVIATION...12Z TAF ISSUANCE
LIGHT SNOW WITH PERIODS OF MVFR TO LIFR CEILINGS AND VISIBILITIES
WILL PERSIST THROUGH EARLY THIS MORNING FOR THE KSAA...KLAR AND
KRWL TERMINALS. VFR WILL GENERALLY PREVAIL FOR AREAS EAST OF THE
LARAMIE RANGE THROUGH TONIGHT...WITH MVFR POSSIBLE IN LIGHT SNOW
AT KCDR AND KAIA. THE MOUNTAINS IN CARBON COUNTY WILL BE OBSCURED
BY LOW CEILINGS...SNOW AND FOG THROUGH TONIGHT. IT WILL CONTINUE TO
BE BRISK WITH NORTHWEST WINDS GUSTING TO 30 KT.

FIRE WEATHER...
NO CONCERNS AT THIS TIME DUE TO THE COLD AND SNOWY WEATHER ALONG
WITH VERY LOW FIRE DANGER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 11 PM SUNDAY FOR WYZ103-WYZ112-
     WYZ114.
     WINTER STORM WARNING FROM NOON MONDAY TO 6 AM TUESDAY FOR WYZ103-
     WYZ112-WYZ114.
NE...WIND ADVISORY UNTIL 6 PM SUNDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/AVIATION...KMD
LONG TERM...JAMSKI
Hazardous weather outlook, Feb 6, 5:38 AM MST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
538 AM MST SUN FEB 6 2011

WYZ101-102-104>111-113-115>119-071245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
538 AM MST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH
TONIGHT. NEW SNOW ACCUMULATIONS WILL RANGE FROM A HALF INCH TO TWO
INCHES. IT WILL BE BREEZY WITH NORTHWEST WINDS 15 TO 25 MPH AND
GUSTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG ARCTIC COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING
WIDESPREAD SNOW AND MUCH COLDER TEMPERATURES MONDAY NIGHT AND
TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED. STRONG
WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW. AFTER
WELL BELOW NORMAL TEMPERATURES WEDNESDAY...A SLOW WARMING TREND
WILL FOLLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOW AMOUNTS WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103-112-114-071245-
NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE-
538 AM MST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW WILL CONTINUE TODAY THEN TAPER OFF TONIGHT. NEW
SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. GUSTY WEST TO
NORTHWEST WINDS UP TO 30 MPH WILL CREATE AREAS OF BLOWING SNOW.
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG ARCTIC COLD FRONT AND UPPER LEVEL DISTURBANCE WILL
BRING WIDESPREAD SNOW AND MUCH COLDER TEMPERATURES MONDAY NIGHT
AND TUESDAY. MODERATE TO HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
STRONG WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW.
A WINTER STORM WARNING IS IN EFFECT FROM NOON MONDAY UNTIL 6 AM
TUESDAY. AFTER WELL BELOW NORMAL TEMPERATURES WEDNESDAY...A SLOW
WARMING TREND WILL FOLLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOW AMOUNTS WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-071245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
538 AM MST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE WINDY TODAY WITH NORTHWEST WINDS OF 20 TO 30 MPH
GUSTING TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM. PERIODS
OF LIGHT SNOW OR SNOW FLURRIES WILL DEVELOP OVER NORTHERN PORTIONS
OF THE NEBRASKA PANHANDLE. NEW SNOW ACCUMULATIONS WILL BE LESS
THAN A HALF INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG ARCTIC COLD FRONT AND UPPER LEVEL DISTURBANCE WILL
BRING WIDESPREAD SNOW AND MUCH COLDER TEMPERATURES MONDAY NIGHT
AND TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED.
STRONG WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING
SNOW. AFTER WELL BELOW NORMAL TEMPERATURES WEDNESDAY...A SLOW
WARMING TREND WILL FOLLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Feb 6, 8:39 AM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
839 AM MST SUN FEB 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             15 S BUSHNELL           41.01N 103.89W
02/06/2011  M0.8 INCH        KIMBALL            NE   CO-OP OBSERVER

            MELTED DOWN TO 0.02 INCHES.

0630 AM     SNOW             5 NE CHEYENNE           41.20N 104.72W
02/06/2011  M1.9 INCH        LARAMIE            WY   TRAINED SPOTTER

            MELTED DOWN TO 0.05 INCHES.

0700 AM     SNOW             4 WSW DOUGLAS           42.73N 105.47W
02/06/2011  M2.0 INCH        CONVERSE           WY   TRAINED SPOTTER

            MELTED DOWN TO 0.02 INCHES.

0700 AM     SNOW             2 S ELK MOUNTAIN        41.66N 106.41W
02/06/2011  M3.5 INCH        CARBON             WY   TRAINED SPOTTER

            MELTED DOWN TO 0.17 INCHES.

0700 AM     SNOW             S LARAMIE               41.31N 105.58W
02/06/2011  M1.7 INCH        ALBANY             WY   TRAINED SPOTTER

            MELTED DOWN TO 0.11 INCHES.

0700 AM     SNOW             27 WSW LARAMIE          41.16N 106.06W
02/06/2011  M0.8 INCH        ALBANY             WY   TRAINED SPOTTER

            MELTED DOWN TO 0.07 INCHES.

0700 AM     SNOW             NE MEDICINE BOW         41.90N 106.20W
02/06/2011  M2.5 INCH        CARBON             WY   TRAINED SPOTTER

            MELTED DOWN TO 0.14 INCHES.

0700 AM     SNOW             7 E CHEYENNE            41.15N 104.66W
02/06/2011  M1.5 INCH        LARAMIE            WY   TRAINED SPOTTER

            MELTED DOWN TO 0.13 INCHES.

0700 AM     SNOW             13 SSW MANVILLE         42.61N 104.71W
02/06/2011  M1.0 INCH        PLATTE             WY   TRAINED SPOTTER

            MELTED DOWN TO 0.05 INCHES.

0700 AM     SNOW             22 E CHEYENNE           41.14N 104.37W
02/06/2011  M1.1 INCH        LARAMIE            WY   TRAINED SPOTTER

0700 AM     HEAVY SNOW       WEBBER SPRINGS          41.16N 106.93W
02/06/2011  E15.0 INCH       CARBON             WY   PARK/FOREST SRVC

            TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
            SWE IS 0.9 INCHES. ELEVATION IS 9250 FT.

0700 AM     HEAVY SNOW       NORTH FRENCH CREEK      41.33N 106.38W
02/06/2011  E28.0 INCH       CARBON             WY   PARK/FOREST SRVC

            TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
            SWE IS 2.3 INCHES. ELEVATION IS 10130 FT.

0700 AM     HEAVY SNOW       SOUTH BRUSH CREEK       41.33N 106.50W
02/06/2011  E20.0 INCH       CARBON             WY   PARK/FOREST SRVC

            TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
            SWE IS 1.3 INCHES. ELEVATION IS 8440 FT.

0700 AM     SNOW             7 ENE CHEYENNE          41.18N 104.67W
02/06/2011  M1.5 INCH        LARAMIE            WY   TRAINED SPOTTER

            MELTED DOWN TO 0.09 INCHES.

0700 AM     HEAVY SNOW       OLD BATTLE              41.15N 106.97W
02/06/2011  E20.5 INCH       CARBON             WY   PARK/FOREST SRVC

            TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
            SWE 1.3 INCHES. ELEVATION IS 10000 FT.

0700 AM     SNOW             DIVIDE PEAK             41.30N 107.15W
02/06/2011  E10.0 INCH       CARBON             WY   PARK/FOREST SRVC

            TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
            SWE 0.6 INCHES. ELEVATION IS 8880 FT.

0700 AM     HEAVY SNOW       SAND LAKE               41.46N 106.28W
02/06/2011  E23.0 INCH       CARBON             WY   PARK/FOREST SRVC

            TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
            SWE IS 1.5 INCHES. ELEVATION IS 10050 FT.

0700 AM     SNOW             10 N CHEYENNE           41.29N 104.79W
02/06/2011  M2.8 INCH        LARAMIE            WY   NWS EMPLOYEE

            MELTED DOWN TO 0.09 INCHES.

0700 AM     SNOW             LODGEPOLE               41.15N 102.64W
02/06/2011  M1.0 INCH        CHEYENNE           NE   CO-OP OBSERVER

            MELTED DOWN TO 0.03 INCHES.

0700 AM     SNOW             11 SE HORSE CREEK       41.30N 105.03W
02/06/2011  M1.5 INCH        LARAMIE            WY   TRAINED SPOTTER

0700 AM     SNOW             3 WNW CHEYENNE          41.16N 104.85W
02/06/2011  M1.8 INCH        LARAMIE            WY   TRAINED SPOTTER

0700 AM     SNOW             3 S CHEYENNE            41.10N 104.79W
02/06/2011  M2.0 INCH        LARAMIE            WY   TRAINED SPOTTER

0745 AM     SNOW             N SINCLAIR              41.78N 107.12W
02/06/2011  M1.0 INCH        CARBON             WY   TRAINED SPOTTER

            MELTED DOWN TO 0.06 INCHES.

0745 AM     SNOW             HEMINGFORD              42.32N 103.08W
02/06/2011  M1.0 INCH        BOX BUTTE          NE   CO-OP OBSERVER

            MELTED DOWN TO 0.02 INCHES.

&&

LUNDQUIST

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:10 AM MSTWinter Storm WarningCYSAlbany, Carbon, Converse, Laramie, Platte55 hr
Feb 6, 3:10 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Platte17 hr
Feb 6, 12:29 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte26 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.